MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 23KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3006697299-2024-00159: a facility reported that during a laparoscopic case, the cusa excel 23khz straight handpiece (c2600) experienced a fault and they had to revert to an open procedure.The device primed as normal and no issue was evident, however the surgeon was unable to activate the handpiece on use.Additional information subsequently received: ¿ did the issue happen before the surgery or during the surgery? there were two issues with two different hand pieces.The issue was with the console not passing its startup, the alarm state after turning on it displayed an irrigation alarm, so we checked the reservoir, check tubing and connection and reseated hand piece to no resolve (this was before the surgery).The theatre team then got a secondhand piece this time the startup, headpiece test and prime all worked.Surgeon then went to use the instrument and reported it as not working during the surgery.¿ was the surgery time increased? if yes, how many times approximatively (= or > 30 minutes)? theatre team would need to add comment for actual timing of the delay, but i would say below 30mins.¿ was the patient injured? no patient injury.¿ were the two hand pieces used during this event? the firsthand piece used was serial number: (b)(6).The secondhand piece used was serial number: (b)(6).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cusa excel handpiece (c2600) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirmed the complaint as valid: the handpiece was over torqued from customer misuse.This misuse caused the crack in the housing.As a result, the housing and all o-rings have been replaced, and a full function test including calibration and safety test according to manufacturer guidelines has been performed.Root cause - the root cause was confirmed as "incorrect assembly and disassembly of the handpiece by the customer using the torque wrench resulting in torque wrench misaligning the dot on the handpiece and the handpiece connector." additionally, our records show that this product has been in the field for 14 years with a history of one annual service.As per section 15, "maintaining the system" of the cusa excel manual, it is recommended not to exceed 50 hours or 100 surgical procedures, whichever comes first.Regarding the issue of cracked housing, "fsca 3006697299-05/29/2024-001-c" was launched in may 2024; therefore, no further action is required.At present we consider this complaint to be closed.

Brand Name
CUSA EXCEL 23KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20495708
Report Number3006697299-2024-00158
Device Sequence Number4174482
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299 -05/29/2024-0
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA EXCEL W/ CONSOLE 220V AC WITH FOOTSWITCH.
Patient SexUnknown